MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number M001103300
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a severely tortuous and non-calcified radial antecubital vein.A 4.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during the initial inflation at 10 atmospheres for one minute, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Investigation results: upon receipt at our post market quality assurance laboratory, this symmetry device was examined.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an inflation device, subjected to positive pressure and liquid was observed to be leaking from the distal balloon bond, approximately 2mm proximal from the distal tip, which confirms the event.The rated burst pressure for this device is 15 atmospheres as per symmetry product specification.No other issues were identified during the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the symmetry device confirmed that the event of balloon- material rupture was known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient condition.
 
Event or Problem Description

Brand Name
SYMMETRY?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24108173
Report Number2124215-2026-03362
Device Sequence Number21276218
Product Code LIT
UDI-Device Identifier08714729181859
UDI-Public(01)08714729181859(17)260626(10)31902262
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberM001103300
Device Catalogue NumberM001103300
Device Lot Number0031902262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown